Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 82, NWS La Crosse, WI

July 23, 2019La Crosse County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jul 23, 2019, 4:03 AM CDT for La Crosse County, Trempealeau County, Wisconsin. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jul 23, 2019, 4:03 AM CDT (09:03 UTC)
Expired
Jul 24, 2019, 8:48 PM CDT
In force
41 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River (WI) at Galesville (GALW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

631 
WGUS43 KARX 230903
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
403 AM CDT Tue Jul 23 2019

.Minor flooding occurring along the Black River near Galesville.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-232103-
/O.NEW.KARX.FL.W.0082.190723T0903Z-190725T0148Z/
/GALW3.1.ER.190723T0803Z.190723T1800Z.190724T0748Z.NO/
403 AM CDT Tue Jul 23 2019

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Black River Near Galesville.
* until Wednesday evening.
* At  3:45 AM Tuesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.8 feet
  today. The river will fall below flood stage Wednesday morning.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$
3 follow-up statements
100 
WGUS83 KARX 231438
FLSARX


Flood Statement
National Weather Service La Crosse WI
938 AM CDT Tue Jul 23 2019

.Flood warning continues for the Black River near Galesville.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-240537-
/O.EXT.KARX.FL.W.0082.000000T0000Z-190725T0300Z/
/GALW3.1.ER.190723T0803Z.190723T1800Z.190724T0900Z.NO/
938 AM CDT Tue Jul 23 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until Wednesday evening...Or until the warning is cancelled.
* At  8:45 AM Tuesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by 
  today. The river will fall below flood stage Wednesday morning.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$

LL
818 
WGUS83 KARX 240034
FLSARX


Flood Statement
National Weather Service La Crosse WI
734 PM CDT Tue Jul 23 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC063-121-241532-
/O.EXT.KARX.FL.W.0082.000000T0000Z-190724T2159Z/
/GALW3.1.ER.190723T0803Z.190723T1615Z.190724T0359Z.NO/
734 PM CDT Tue Jul 23 2019

The Flood Warning continues for
  The Black River Near Galesville.
* until Wednesday afternoon...Or until the warning is cancelled.
* At  6:45 PM Tuesday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this evening.
* Impact...At 12.0 feet...Flooding mainly impacts wildlands and 
  agricultural pasture land. However the approach to the south end of
  the County Road VV Bridge over the Black River may be flooded.

&&
 
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133 4413 9100

$$

MEA
163 
WGUS83 KARX 240659
FLSARX


Flood Statement
National Weather Service La Crosse WI
159 AM CDT Wed Jul 24 2019

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
weather.gov/lacrosse.

&&

WIC063-121-240729-
/O.CAN.KARX.FL.W.0082.000000T0000Z-190724T2159Z/
/GALW3.1.ER.190723T0803Z.190723T1615Z.190724T0305Z.NO/
159 AM CDT Wed Jul 24 2019

The Flood Warning is cancelled for
  The Black River Near Galesville.
* At  1:45 AM Wednesday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at 10:05 PM Tuesday.
* Forecast...The river will continue to fall to 9.7 feet by Thursday 
  morning.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 23, 2:47 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 23, 2:47 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
247 AM CDT Tue Jul 23 2019

.SHORT TERM...(Today through tonight)
Issued at 247 AM CDT Tue Jul 23 2019

With amplified upper ridge axis centered over Rockies, area remains
in northwest flow. Watching short wave trough drop across western
Great Lakes early this morning that triggered some clouds and
convection, but that should continue to exit the area. Also keeping
tabs on possible patchy early morning fog, but given weak northwest
winds and dry airmass, thinking that will be limited.

Fairly quiet day on tap once again, but some hints in mesoscale
models that another weak wave and afternoon lapse rates could lead
to regeneration of scattered showers, mainly east of Interstate 94
in Wisconsin. Coverage should remain very spotty, and any convection
that does form will dissipate going into what looks like another
quiet night.

.LONG TERM...(Wednesday through Monday)
Issued at 247 AM CDT Tue Jul 23 2019

Later periods can be summarized by flow becoming somewhat more zonal
and series of short wave troughs passing through creating occasional
rain and storm threats.

Some model discrepencies exist for Wednesday with possibility of yet
another weak impulse in flow. 23.00z GFS run is most robust with
afternoon convection but other models far more contained, which is
preferred. Introduced small rain chances to blend with possibility
across eastern Wisconsin but again, looks very limited.

Stronger synoptic system will top deamplifying ridge going into
Thursday night which will lead to forcing ahead of associated front.
Will see some instability and increasing moisture transport ahead
and along this feature going into Friday, but should remain
progressive in nature. Could be just enough instability and shear
for some strong storms but lower confidence on details this far out
and southward extent from main wave.

Rain threats after that, including the weekend, will depend on where
front lays up. Lack of any forcing Saturday and expected warming
conditions could lead to a relatively quiet and warm day, but
boundary could also lead to small convective development too so will
have to watch how this plays out. Another passing short wave by
Sunday will focus a greater storm threat, especially further north.
This system could sweep aforementioned front through and out of the
area to start next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1040 PM CDT Mon Jul 22 2019

VFR conditions are expected through the TAF period. A weak
shortwave will move across portions of northcentral Wisconsin
tonight with a few showers possible north of Interstate 94. The
main impact at KLSE will be a few to sct clouds with bases around
5 kft. A weak front then slides through Tuesday afternoon with a
few showers or thunderstorms possible over Wisconsin. This
activity will subside by or shortly after sunset.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Shea
LONG TERM...Shea
AVIATION...Wetenkamp
Hazardous weather outlook, Jul 23, 3:12 AM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
312 AM CDT Tue Jul 23 2019

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041-
053-061-241200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-La Crosse-Vernon-Grant-
312 AM CDT Tue Jul 23 2019

This Hazardous Weather Outlook is for parts of southeast
Minnesota...northeast Iowa and southwest into western Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few thunderstorms are possible at times Friday into the
weekend, but it is too early to determine any risk of severe
weather.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-034-042>044-055-241200-
Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland-
312 AM CDT Tue Jul 23 2019

This Hazardous Weather Outlook is for parts of central
Wisconsin...north central Wisconsin...southwest Wisconsin and west
central Wisconsin.

.DAY ONE...Today and Tonight

There is a slight chance for thunderstorms this afternoon. The
main threat would be lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is also a slight chance for an afternoon thunderstorm on
Wednesday, with higher chances for thunderstorms Friday into the
weekend. While no severe weather is expected Wednesday, it is too
early to discern risks for severe weather closer to the weekend.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ054-241200-
Crawford-
312 AM CDT Tue Jul 23 2019

This Hazardous Weather Outlook is for portions of southwest
Wisconsin.

.DAY ONE...Today and Tonight

Flooding continues along the lower reaches of the Kickapoo River
in southwest Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Flooding along the Kickapoo River may continue a few more days.

A few thunderstorms are possible at times Friday into the
weekend, but it is too early to determine any risk of severe
weather.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Shea

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:10 PM CDTSpecial Weather StatementARXAdams, Clark, Juneau, Taylor65 min
Jul 23, 5:03 PM CDTSpecial Weather StatementARXJackson42 min
Jul 23, 6:31 PM CDTSpecial Weather StatementARXGrant59 min

Nearby

River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.